I noticed a red rash that itches and burns under each breast after BA, is this normal?

I had breast augmentation surgery 10 days ago the evening of the 9th day 

Doctor Answers 6

Rash

Hello,


Given the location of your rash it could be related to the steri strip adhesive. I recommend that you contact your Plastic Surgeon so that they can advise you.


All the best

I noticed a red rash that itches and burns under each breast after BA, is this normal?

Thank you for your question. Without seeing pictures hard to comment. Rash may be of several different reasons like tape, pain meds, antibiotics etc. Please see your PS for evaluation.

Rash under breasts

Thank you for your question.

I would definitely make an appointment to see your plastic surgeon ASAP.  You do not want this to turn into an infection or spread and cause an issue with your incisions. Without an in person exam, there is no way to tell exactly how to proceed with care.  Best of luck in your recovery!

Fred Hackney, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 20 reviews

Red rash that itches and burns under each breast after augmentation.

We can't tell you what is the cause for you, however in our experience a rash such as yours might be caused by a reaction to adhesive or suture tapes along your breast incisions. Solutions are at hand so give your surgeon a call and let him have a look.

Peter E. Johnson, MD
Chicago Plastic Surgeon
4.1 out of 5 stars 40 reviews

Rash after Breast Augmentation

Gina.   Difficult to say without photos or physical exam. It can be several things like allergy to antibiotic ointment or scar cream or even new laundry detergent. See your surgeon right away for definitive treatment. Good luck!

Robert M. Tornambe, MD
New York Plastic Surgeon
5.0 out of 5 stars 24 reviews

I noticed a red rash that itches and burns under each breast after BA, is this normal?

Thank you for sharing your question and I am sorry to hear of your recovery difficulties.  Without photographs it is difficult to offer definite advice but if the areas of greatest redness are where adhesives, bandages, or ointments were placed during/after surgery this is most likely an allergic reaction. Gentle washing of the area, intake of benadryl or oral steroids, topical ointments or steroid creams can all help alleviate your symptoms. Voice your concerns to your surgeon and have them evaluate the rash in order to diagnose the cause and offer the correct treatment recommendation.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.